Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Recurring abdominal pain, loose stools post treatment, tests showed high SGPT, awaiting results for widal, blood culture, urine. Differentials?

I have a patient who had abdominal pain and loose stools for 3 weeks.travelled from pakistan 10 year old.stool routine analysis ,urine analysis and ultrasound were normal.treated with metronidazolefor 7 days and he improved but after 5 days now he came now with 4 days of fever ,cough,loose motions,vomitting and abdominal his blood analysis done.CBC, CRP ,-normal.BUN-5,creat-normal,but SGPT-1820 raised.widal,blood cultureand urine analysis awaited.what should be the differentials
Asked On : Wed, 3 Oct 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pulmonologist 's  Response
Thanks for your query.
Your patient has a highly elevated serum SGPT level. In this case you should go for total liver function test (LFT) which include total bilirubin, conjugated and unconjugated fraction, serum albumin, SGOT, SGPT and alkaline phosphatase level. Along with these you should also have hepatitisB surface antigen (HBSAg), anti-HBSAg, test for hepatitis c virus (ANTI-HCV), hepatitis A virus (Anti-HAV), Hepatitis E virus (Anti-HEV). Also wait for the other results to come which you have sent. It may be a case of viral hepatitis. If alkaline phosphatase and conjugated bilirubin is very high you should have an ultrasonography (USG) of abdomen. Keep the boy on bland diet, plenty of water per mouth and liver tonic and digestive enzymes until further diagnosis is reached.
Thank you.
Answered: Wed, 3 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor